California, 2006Wildfire in California, August 8 to 9, 2006
August 8 to 9, 2006 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 8, 8:00 AM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 8, 8:00 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE AUG 8 2006
.SYNOPSIS...
MOIST SOUTHEAST FLOW WILL BRING SOME CLOUDS TO THE MOUNTAINS AND
DESERTS TODAY AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. OVER THE
COAST AND VALLEYS...WARMER TEMPERATURES ARE EXPECTED TODAY AND
WEDNESDAY WITH LESS NIGHT AND MORNING LOW CLOUDS. LOW CLOUDS SHOULD
INCREASE FROM THURSDAY ON AS A COASTAL EDDY DEVELOPS AND WEAK LOW
PRESSURE ALOFT APPROACHES THE WEST COAST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TROPICAL WAVE MOVING WEST ACROSS SOUTHERN BAJA AND UPPER LOW
EJECTING NORTHEAST ACROSS OREGON WITH TRAILING TROUGH ACROSS
NORTHERN CALIFORNIA LEAVES MOST OF SOUTHERN CALIFORNIA UNDER THE
INFLUENCE OF THE EAST TO WEST HIGH PRESSURE RIDGE TODAY. SUBSIDENCE
ALOFT SHOWS UP IN THIS MORNINGS SOUNDINGS TAKEN AT YUMA AND MIRAMAR
WITH ANTICYCLONIC TURNING OF THE WINDS WITH HEIGHT AND STABLE LAYERS
BETWEEN 10000 AND 35000 FEET...BOTTOM LINE NO THUNDERSTORMS TODAY.
TOMORROWS ANOTHER STORY...WITH A WEAKNESS IN THE RIDGE BEING
ADVERTISED BY ALL THE MODELS AND INCREASING MOISTURE FROM THE
SOUTHEAST. HAD ISSUED A CORRECTION TO THE ZONES EARLIER IN THE
SHIFT, WILL UPDATE GRIDS AND FWF AND ZFP TO REMOVE THREAT OF
THUNDERSTORMS TODAY. ANTICIPATE NO ADDITIONAL CHANGES IN AFTERNOON
PACKAGE.
&&
.AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS.
SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT...
LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED
INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
CLEAR SKIES WITH SHALLOW PATCHY FOG IN SOME VALLEYS WEST OF THE MTNS
EARLIER THIS MORNING. THE FOG HAS ALREADY BURNED OFF AND VFR
CONDITIONS WILL PREVAIL INTO TOMORROW...EXCEPT FOR SCATTERED CUMULUS
AND ISOLATED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. LITTLE
OR NO MARINE LAYER AGAIN TONIGHT BUT THE PATCHY SHALLOW FOG WILL
LIKELY RETURN TOMORROW MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...GONSALVES
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
ZZZZ99 KSGX 081506
WRKAVN
PG
Hazardous weather outlook, Aug 8, 4:45 AM PST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PDT TUE AUG 8 2006
CAZ055-056-058-060-061-062-082300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
545 AM PDT TUE AUG 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY AND TONIGHT.
SLIGHT CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING IN THE MOUNTAINS
AND DESERTS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
FOR WEDNESDAY THROUGH FRIDAY...SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MARTIN
Wildfire, San Bernardino County Valley/The Inland Empire
- When
- August 8, 9:36 AM PST to August 9, 6:00 PM PST
- Where
- San Bernardino County Valley/The Inland Empire forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
The Mountain Fire burned 113 acres near Banning. No structures were burned and no injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Rip Current in Florida, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Lightning Strike in Florida, August 8, 2006$350,000 · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532730.